Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 144, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 20, 2007, 9:30 PM CDT for Crane County, Texas. It took effect at Jul 20, 2007, 9:35 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 9:30 PM CDT (02:30 UTC)
- In effect from
- Jul 20, 2007, 9:35 PM CDT
- Expired
- Jul 21, 2007, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 210235 FFWMAF TXC103-210530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CRANE COUNTY IN WEST TEXAS... * UNTIL 1230 AM CDT * AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS EASTERN CRANE COUNTY...INCLUDING THE CITY OF CRANE. RAINFALL AMOUNTS OF UP TO ONE AND ONE HALF INCHES PER HOUR WILL BE POSSIBLE WITH THIS ACTIVITY. THE HEAVY RAINS WILL LIKELY PRODUCE FLASH FLOODING IN URBAN AND LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRANE... STATE HIGHWAY 329 AND U.S. HIGHWAY 385. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3164 10265 3165 10231 3116 10231 3122 10244 TIME...MOT...LOC 0230Z 180DEG 0KT 3138 10233 $$
1 follow-up statement
000 WGUS74 KMAF 210314 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1008 PM CDT FRI JUL 20 2007 TXC103-210530- CRANE- 1008 PM CDT FRI JUL 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EASTERN CRANE COUNTY... AT 1006 PM CDT...THE CRANE POLICE DEPARTMENT REPORTED THE INTERSECTION OF 8TH AND GASTON STREETS WAS FLOODED AND IMPASSABLE. THIS INTERSECTION HAS BEEN BLOCKED BY THE TEXAS DEPARTMENT OF TRANSPORTATION. AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN CRANE COUNTY. RAINFALL RATES UP TO ONE AND ONE HALF INCHES PER CONTINUE TO BE POSSIBLE WITH THIS ACTIVITY. ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3164 10265 3165 10231 3116 10231 3122 10244 TIME...MOT...LOC 0308Z 180DEG 0KT 3139 10236 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:03 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jul 20, 2:03 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT FRI JUL 20 2007 .SHORT TERM... WHEREAS VERY GOOD AGREEMENT REIGNED YESTERDAY...TODAY/S MODEL OFFERINGS HAVE DIVERGED SIGNIFICANTLY WITH THE HANDLING OF THE UPPER RIDGE AND FEATURES ROTATING AROUND IT THROUGH LATE THIS WEEKEND AND EARLY NEXT WEEK. IN THE NEAR TERM...IT APPEARS MOSTLY CLOUDY CONDITIONS AND BELOW NORMAL TEMPERATURES WILL BE PREVALENT ACROSS THE CWA THROUGH SATURDAY NIGHT...WITH A DECENT CHANCE OF RAIN FOR MOST LOCATIONS ON SATURDAY IN PARTICULAR. AN INVERTED UPPER TROUGH LIE OVER THE CWA THIS AFTERNOON...ON THE SOUTHERN FRINGE OF AN UPPER RIDGE CENTERED OVER THE CENTRAL ROCKIES/ PLAINS. A VARIETY OF SOLUTIONS ON THE WHEREABOUTS OF DISCRETE SHORTWAVE TROUGHS WAS AVAILABLE IN THE LATEST PROGS...WHICH WILL PLAY HAVOC ON THE PLACEMENT OF THE BEST CHANCE OF RAIN THROUGH SATURDAY. THEREFORE...WILL GO WITH A MIDDLE OF THE ROAD APPROACH... BUT RETAIN AT LEAST A CHANCE OF RAIN CWAWIDE ON SATURDAY WITH LESSER CHANCES ON EITHER SIDE OF THAT TIME FRAME. INSTABILITY WILL PROBABLY BE LACKING IN MOST AREAS FOR SEVERE STORMS...NOT TO MENTION SHEAR...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT THROUGH SATURDAY NIGHT ESPECIALLY IN OROGRAPHICALLY FAVORED AREAS. WILL MENTION THIS IN THE HWO...BUT WILL NOT TRY TO GET TOO SPECIFIC DUE TO THE VARIETY OF SOLUTIONS CONCERNING WHERE. .LONG TERM... THE UPPER LEVEL RIDGE IS THEN PROGGED TO BUILD OVER THE AREA SUNDAY NIGHT/MONDAY...SO WILL LESSEN POPS OVER THE EAST AND KEEP AT LEAST ISOLATED POPS OVER THE WEST FROM SUNDAY THROUGH MONDAY. WILL RAISE TEMPS A LITTLE CLOSER TO GUIDANCE MAXES TOO. AN MCS MOVING SOUTHWESTWARD INTO THE AREA MONDAY NIGHT IS NOT OUTSIDE THE REALM OF POSSIBILITY AS THE UPPER RIDGE MIGRATES A LITTLE FURTHER WEST AND LEAVES THE AREA UNDER NORTHEAST FLOW ALOFT. HOWEVER CONSIDERING THE DISPARITY IN THE MEDIUM RANGE MODELS...WILL ONLY INCLUDE A SLIGHT CHANCE OVER THE NORTHEAST ZONES FOR NOW. WILL THEN GO WITH ISOLATED POPS OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS AS ENOUGH OF THE UPPER RIDGE MAY REMAIN OVER THE AREA TO KEEP CHANCES TO A DULL ROAR...ESPECIALLY OVER THE PLAINS. ALL OF THIS WILL BE HIGHLY SUBJECT TO CHANGE AS MODELS TYPICALLY STRUGGLE WITH WEAK SUMMERTIME FLOW/FEATURES...AS HAS BEEN DISPLAYED FROM SPRINGTIME ONWARD THIS YEAR. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 84 68 89 / 40 40 20 10 CARLSBAD NM 69 89 70 92 / 30 50 30 20 DRYDEN TX 70 85 70 89 / 60 70 30 20 FORT STOCKTON TX 69 83 67 90 / 50 70 30 10 GUADALUPE PASS TX 63 83 63 85 / 30 50 40 20 HOBBS NM 67 87 68 90 / 30 40 20 10 MARFA TX 60 79 62 83 / 40 70 40 20 MIDLAND INTL AIRPORT TX 69 83 68 90 / 40 50 20 10 ODESSA TX 69 85 68 91 / 40 60 20 10 WINK TX 71 88 72 94 / 30 60 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Jul 20, 1:08 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 108 PM CDT FRI JUL 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 108 PM CDT FRI JUL 20 2007 /1208 PM MDT FRI JUL 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT...ESPECIALLY ALONG AND SOUTH OF A GUADALUPE MOUNTAINS PERMIAN BASIN LINE. SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD STRENGTHEN ENOUGH TO PRODUCE WIND GUSTS OVER 35 MPH AND HEAVY RAINFALL. LOCALLY HEAVY RAINFALL...AND POSSIBLY FLOODING... APPEARS MOST LIKELY IN AND NEAR THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND INTO SATURDAY NIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST NEW MEXICO AND WEST TEXAS. LOCALLY HEAVY RAINFALL COULD OCCUR ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...HOWEVER LOCATIONS IN AND NEAR THE HIGHER TERRAIN WILL STAND THE BEST CHANCE OF SEEING HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS OVER 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:47 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 24 hr |
| Jul 21, 2:59 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jul 21, 3:50 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jul 21, 4:12 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| Jul 21, 5:11 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Jul 21, 6:22 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Jul 21, 6:55 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.